MAUDE Adverse Event Report: ARTHREX INC. RETROFUSION SCREW, 20MM; PLATE, FIXATION, BONE

ARTHREX INC. RETROFUSION SCREW, 20MM; PLATE, FIXATION, BONE
Catalog Number AR-4157-20
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.Without the actual device available for evaluation the cause of the event could not be determined from the information available.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hammertoe correction procedure, the surgeon prepped the patient's bone using proper technique using the disposable kit.When he went to insert the 20mm retrofusion screw, the screw broke in half.The tip of the screw was retrieved and a coring reamer was used to expose enough so that the surgeon could grab the screw with pliers and twist the body of the screw out.Bone grafting and a k-wire were used to complete the case with no adverse effect to the patient.

Brand Name
RETROFUSION SCREW, 20MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7365034
Report Number1220246-2018-00100
Device Sequence Number1125283
Product Code HRS
UDI-Device Identifier00888867187825
UDI-Public00888867187825
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Catalogue NumberAR-4157-20
Device Lot Number10166080
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;